The FDA has issued a warning that use of the Daytrana patch, an attention-deficit/hyperactivity disorder treatment, may lead to permanent loss of skin color.
As a result, the FDA added a new warning to the Daytrana (methylphenidate, Noven Therapeutics, LLC) drug label to describe chemical leukoderma, a skin condition that causes skin color loss due to repeated exposure to specific chemical compounds. Chemical leukoderma is not considered to be reversible.
Areas of skin color loss described after use of Daytrana were as large as 8 inches, according to a press release from the FDA.
The FDA recommends patients and caregivers watch for new areas of lighter skin, especially under the drug patch. Any changes in skin color should be immediately reported to a health care professional. Though, patients should not stop using Daytrana until they have spoken with their physician, according to the FDA.
Adverse events or side effects related to use of Daytrana should be reported to the FDA’s MedWatch Safety and Information and Adverse Event Reporting Program.